It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Advair Side Effects -?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-05-2007, 03:26 PM   #1
    Gabby2007
    Senior Member
    (female)
     
    Gabby2007's Avatar
     
    Join Date: Apr 2007
    Location: Seattle, WA, USA
    Posts: 100
    Gabby2007 HB User
    Advair Side Effects -?

    I've been using Advair 250/50 for about a month. 2 puffs morning and night. It seems to be *mostly* controlling my breathing problems - I still cough and my chest gets tight sometimes, but it's tolerable. I go to see a new lung doc in a few days....anyway, I have been having increased tightness in my throat since I started Advair. At first I thought it was an allergic reaction to something, but I couldn't find a pattern, and benedryl didn't help. It seemed to happen more at night, but it has increased to nearly constant feeling of being strangled. I can breathe okay if I remind myself to relax and not fight it. But the strangling sensation doesn't go away. I'm not under stress, so I can't imagine this being a panic attack type of thing. Could it be related to Advair? My voice doesn't seem impacted by this...any ideas? Since it's only two days until the lung doc appt, I don't want to go in early - and I am breathing okay.

     
    The Following User Says Thank You to Gabby2007 For This Useful Post:
    indigestion79 (03-30-2011)
    Sponsors Lightbulb
       
    Old 06-08-2007, 03:03 PM   #2
    Howitt44
    Senior Veteran
    (female)
     
    Join Date: Sep 2003
    Location: Edmond, OK USA
    Posts: 916
    Howitt44 HB User
    Re: Advair Side Effects -?

    Advair is a great drug for asthma - it really opens up the airways and controlls the inflammation. But I have used it for about 4 years now and I have to wonder about the side affects. I noticed when I used it every day, my joints seemed to ache more often. I have gained weight since using it. Most doctors will deny these side affects, but I have to wonder. With all the other drugs that doctors have not been outspoken about and then we find out later that they cause DEATH! I still use Advair, but only when I need it. I use it on the average of 3 times a week. It works with me, but I wouldn't tell someone to reduce their dosage unless they seek out a health professional first.

     
    Old 06-08-2007, 03:11 PM   #3
    Gabby2007
    Senior Member
    (female)
     
    Gabby2007's Avatar
     
    Join Date: Apr 2007
    Location: Seattle, WA, USA
    Posts: 100
    Gabby2007 HB User
    Re: Advair Side Effects -?

    Thanks. I discontinued it before the doc appt - went back to Flovent, with the idea that I'd rather have a tight chest than be strangled by Advair....the doc said it was fine for me to have done that - that he's had other patients report the same thing. Since I am undiagnosed - have an "asthma like condition", I have no established treatment plan; the docs are still testing and trying different drugs, trying to get my breathing stabilized.

    I have gained weight since using Advair - not sure if it's related to the drug or not - I hope so, now that I'm done using it.

     
    Old 06-17-2007, 07:17 PM   #4
    Adidas0298
    Senior Member
    (male)
     
    Adidas0298's Avatar
     
    Join Date: Nov 2005
    Posts: 114
    Adidas0298 HB User
    Re: Advair Side Effects -?

    Quote:
    Originally Posted by Howitt44 View Post
    Advair is a great drug for asthma - it really opens up the airways and controlls the inflammation. But I have used it for about 4 years now and I have to wonder about the side affects. I noticed when I used it every day, my joints seemed to ache more often. I have gained weight since using it. Most doctors will deny these side affects, but I have to wonder. With all the other drugs that doctors have not been outspoken about and then we find out later that they cause DEATH! I still use Advair, but only when I need it. I use it on the average of 3 times a week. It works with me, but I wouldn't tell someone to reduce their dosage unless they seek out a health professional first.

    Wow, this post could've been mirrored exactly by what I was about to post...lol.

    Ive been on advair 250 for about 4 years. I noticed achy joints (im only 27, slim build, male) and about 5lbs weight gain right when I started using it. I have COPD, ive never ever even had an asthma attack. When I stop taking Advair, I dont wheeze or cough but my chest gets tight. I dont even consider that textbook "asthma" but Advair is the only thing that works as good.
    I wonder about the "long term" effects of it though, I mean isnt it a steroid? That cant be good long-term. I only take it 1x a day (at night) vs. the 2x a day that the DR wants me to. When I told him my concerns about the long term effects and only taking it 1x a day - he was alright with it. I mean my breathing test is up to about 98% (from 54%) so I believe 1x a day is my sweet spot for Advair. Oh, the DR had me on Advair 500 at first and it was way too strong- made me lightheaded, dry cough.. it was too much.

    Last edited by Adidas0298; 06-17-2007 at 07:19 PM.

     
    Old 06-17-2007, 11:32 PM   #5
    Howitt44
    Senior Veteran
    (female)
     
    Join Date: Sep 2003
    Location: Edmond, OK USA
    Posts: 916
    Howitt44 HB User
    Re: Advair Side Effects -?

    You are so young to have COPD! I always thought that was a result from years and years of smoking. I guess asthma and COPD are closely related, though. I'm just curious because even though the doctors have told me I have asthma, my lung function doesn't budge much even using the Advair. I get scared that COPD is really a better diagnosis for me, even though I hate to admit it. I have never smoked, but have bad allergies. I am really interested in hearing your story.
    Cindy

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    advair making asthma worse. need substitute johnpalley Asthma 9 04-23-2008 08:08 AM
    concerns about steroid in Advair opple Asthma 7 05-24-2007 07:34 PM
    Advair/Serevent side effects lindalue Asthma 4 03-22-2007 02:30 PM
    Advair taken off the markets? locibooka Asthma 21 04-17-2006 09:20 AM
    Advair & Bruising gramma50 Asthma 1 02-11-2006 10:01 PM
    advair withdrawal lucille2003 Asthma 10 10-06-2005 10:41 PM
    Advair side-effects chigs489 Asthma 10 01-15-2004 11:06 PM
    Questions concerning Advair spettro Asthma 4 12-02-2002 10:38 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:17 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!